Alert archive / California / Frost Advisories in 2020
Frost Advisory 11, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 20, 2020, 2:39 PM PDT for Lake County, Mendocino County, California. It took effect at Mar 21, 2020, 1:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2020, 2:39 PM PDT (21:39 UTC)
- In effect from
- Mar 21, 2020, 1:00 AM PDT
- Expired
- Mar 21, 2020, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Lake County, CA, Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529 WWUS76 KEKA 202139 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 239 PM PDT Fri Mar 20 2020 CAZ110-111-114-115-210545- /O.NEW.KEKA.FR.Y.0011.200321T0800Z-200321T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake County-Southern Lake County- 239 PM PDT Fri Mar 20 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Northern Mendocino Interior and Lake County, including Leggett, Laytonville, Willits, Covelo, Potter Valley, and Lakeport. * WHEN...From 1 AM to 9 AM PDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
707 WWUS76 KEKA 210515 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1015 PM PDT Fri Mar 20 2020 CAZ110-111-114-115-211315- /O.CON.KEKA.FR.Y.0011.200321T0800Z-200321T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake County-Southern Lake County- 1015 PM PDT Fri Mar 20 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Northern Mendocino Interior and Lake County...including Leggett, Laytonville, Willits, Covelo, Potter Valley, and Lakeport. * WHEN...From 1 AM to 9 AM PDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
480 WWUS76 KEKA 211316 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 616 AM PDT Sat Mar 21 2020 CAZ110-111-114-115-211600- /O.CON.KEKA.FR.Y.0011.000000T0000Z-200321T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake County-Southern Lake County- 616 AM PDT Sat Mar 21 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Northern Mendocino Interior and Lake County... including Leggett, Laytonville, Willits, Covelo, Potter Valley, and Lakeport. * WHEN...From 1 AM to 9 AM Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. $$
510 WWUS76 KEKA 211600 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 900 AM PDT Sat Mar 21 2020 CAZ110-111-114-115-211700- /O.EXP.KEKA.FR.Y.0011.000000T0000Z-200321T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake County-Southern Lake County- 900 AM PDT Sat Mar 21 2020 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 20, 5:07 AM PDT, 9 hours 32 minutes earlier.
Area forecast discussion, Mar 20, 5:07 AM PDT, 9 hours 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 507 AM PDT Fri Mar 20 2020 .SYNOPSIS...High pressure will build into the area through the weekend with moderating temperatures and some sunshine. There will still be areas of low clouds and fog during the overnight and morning hours, especially in the valleys. The next storm system will bring widespread rain and mountain snow along with colder temperatures during the early to middle portions of next week. && .DISCUSSION...Skies have been mostly clear overnight with exception being some low cloudiness over some of the inland valleys. Temperatures have dropped into the 30s across most of the area. A rather complex weather system continues over the area with a large upper low centered near 44N/137W, a smaller low S of the main low and a third low over the CA/NV border. These 3 features reside in a much broader trough that extends from the N Rockies into the E Pacific. The 2 smaller lows will gradually be absorbed by the larger low over the next couple of days, with this low moving ESE toward the central or S CA coast by late in the weekend. In the short term, this will lead to some showery weather S of the area, but most of the precipitation field will remain wrapped closer to the main low over the open Pacific, leaving NW CA mostly dry and partly cloudy. The precipitation will eventually make its way inland by late in the weekend into early next week, affecting the S portion of the area by Sunday night and Monday. A more significant and colder trough will drop from the N into the area Monday night and Tuesday, bringing more widespread rains, and, due to the colder air, mountain snow. Snow levels are forecast to drop to 2000 to 3000 ft Monday night and Tuesday. Drier weather is forecast to return by Thursday, but early indications are that more precipitation may return by late next week. /SEC && .AVIATION...The coastal terminals have remained in VFR conditions overnight with a few broken and scattered cloud decks clearing out. Low lying inland clouds have been observed this morning with a chance of mist or obscurations in the vicinity of KCEC. Calm winds could have an effect on light obscurations as well at the coastal terminals yet confidence is low. KUKI is expected to have VFR flight conditions and light winds as the morning progresses. /EYS && .MARINE...Light winds at variable bearings are expected this morning with the approaching low. Winds becoming north throughout the weekend at 10 to 15 kts. A long period NW swell will enter the waters on Saturday, accompanied by several smaller swells and increasing short period seas later in the weekend. /EYS && .BEACH HAZARDS...Long period swells will enter the coastal waters on Saturday from the WNW at around 4-5 feet at 20 seconds and from the SW at 2 to 3 feet at 19 seconds. This will have the potential to produce an enhanced sneaker wave threat on area beaches, although the existence of several other wave groups may prove to be a mitigating factor. Most notably, a slight uptick in northerlies may produce enough of an increase in short period seas to obscure the sneaker wave threat. Will go ahead and issue a Beach Hazards Statement to highlight the potential threat. /CB&EYS && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Mar 20, 6:27 AM PDT, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 627 AM PDT Fri Mar 20 2020 CAZ102-105>108-110>115-211330- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 627 AM PDT Fri Mar 20 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-103-104-109-211330- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 627 AM PDT Fri Mar 20 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is the potential for sneaker waves along the northwest California coast Saturday afternoon through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 5:46 AM PDT | Beach Hazards Statement | EKA | Del Norte, Humboldt, Mendocino | 62 hr |
Nearby
Frost Advisories in California, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.